Advertisement

What should I know about sulfadiazine before taking it?

Sulfadiazine is a medication that helps to treat bacterial infections such as urinary tract infections. You should not take sulfadiazine if you are pregnant or nursing a child who is under two months of age. You should also not take sulfadiazine if you are allergic to any of the active ingredients in this medication. If you have blood problems because of insufficient folic acid or if you are suffering from kidney disease and bladder blockage, you should not take sulfadiazine. This medication should not be used to treat sore throat, diarrhea or intestinal infection. Other medical conditions which increase your risk for complications while taking sulfadiazine include: liver problems, asthma, glucose-6-phosphate dehydrogenase (G-6-PD) deficiency, porphyria, diabetes, severe allergies or other blood diseases or problems. Medications that may react adversely to sulfadiazine include: probenecid, diuretics, sulfonylureas and other diabetes medications, salicylates, blood thinners and indomethacin. This is not a complete list of the risks associated with the usage of sulfadiazine. Before taking this or any other medications, you should talk to your doctor about all medical conditions you have and all medications you are using.  

Continue Learning about Antibiotic

can i take antibiotics for an oral infection if i am pregnant ?
American Dental AssociationAmerican Dental Association
Your dentist may need to use or prescribe medication as part of your treatment. Some medications...
More Answers
can antibiotics treat a viral infection ?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
In general, antibiotics are useless against viral illnesses. Viruses cause many of the most comm...
More Answers
can taking antibiotics cause my child to have loose stools ?
Dr. Tanya R. Altmann, MDDr. Tanya R. Altmann, MD
This is not an allergic reaction to the medicine. Diarrhea and mild abdominal pain are two of the mo...
More Answers
can antibiotics cause extreme thirst and a white tongue ?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Antibiotics can suppress your good bacteria and lead to a yeast infection and give you a white tongu...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.